On minimal Hölder gaps and Shannon entropy balance
Immanuel M. BomzeUniversität Wien, Austria
When estimating a bilinear form in and by a product of two terms depending solely on or , the well known Hölder inequality which uses the product of a -norm and its dual comes easily into play. However, if one can choose freely, one could reduce this Hölder gap accordingly. This note addresses this elementary but apparently not too popular issue by using strict log-convexity of the -norm in (sometimes called Littlewood's inequality). The optimal is characterized by a balance condition on the Shannon entropies of distributions related to and .
Cite this article
Immanuel M. Bomze, On minimal Hölder gaps and Shannon entropy balance. Port. Math. 75 (2018), no. 1, pp. 1–10DOI 10.4171/PM/2009